Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 5, 2011, 2:03 AM CST for Calcasieu Parish, Cameron Parish, Louisiana; Orange County, Texas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2011, 2:03 AM CST (08:03 UTC)
- Expired
- Jan 5, 2011, 2:15 AM CST
- In force
- 12 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Cameron Parish, LA, Orange County, TX
The radar
The Lake Charles radar (KLCH), 32 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WUUS54 KLCH 050803
SVRLCH
LAC019-023-TXC361-050815-
/O.NEW.KLCH.SV.W.0001.110105T0803Z-110105T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 AM CST WED JAN 5 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WEST ORANGE...ORANGE...BRIDGE CITY...
SOUTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
NORTHWESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 215 AM CST
* AT 202 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A BAND OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...6 MILES EAST OF ORANGE... MOVING EAST
AT 45 MPH.
* THE BAND OF SEVERE THUNDERSTORMS WILL BE NEAR...
CARLYSS BY 215 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
DAMAGING WINDS MAY OCCUR UP TO 10 MILES AHEAD OF THE RAIN. GO
TO A SAFE PLACE UNTIL THE STORM HAS PASSED...AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3001 9393 3019 9368 3019 9330 3006 9330
3005 9332 2999 9333
TIME...MOT...LOC 0802Z 271DEG 39KT 3010 9359
$$
11
SWEENEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 11:34 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 4, 11:34 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1134 PM CST TUE JAN 4 2011 .DISCUSSION... 06Z TAF DISCUSSION. && .AVIATION... LATEST RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE NORTHWEST HALF OF THE FORECAST AREA...WITH ACTIVITY CURRENTLY IMPACTING KBPT AND KAEX. EXPECT CONVECTION TO CONTINUE TO SHIFT EASTWARD ACROSS ALL AIRPORTS OVERNIGHT WITH SHRA AND VCTS. CEILINGS CURRENTLY RANGE FROM IFR AT KBPT/KLCH/KARA TO VFR AT KAEX...BUT EXPECTING ALL AIRPORTS TO LOWER TO IFR/LIFR BY 12Z. SO FAR ONLY BRIEF MVFR VISIBILITY RESTRICTIONS HAVE BEEN NOTED BUT ALL AIRPORTS SHOULD REACH MVFR VIS IN THE 09-12Z TIMEFRAME. LOW CEILINGS TO LINGER TOMORROW MORNING BEFORE ALL TERMINALS SEE CONDITIONS IMPROVING TO VFR DURING THE AFTERNOON WITH WINDS SHIFTING TO WESTERLY AND NORTHWESTERLY. 05 && .PREV DISCUSSION... /ISSUED 654 PM CST TUE JAN 4 2011/ UPDATE... RADAR SHOWING SCT/NUM SHRA/ISO TSRA FORMING OVER SE TX...WITH THE STRONGEST CELL JUST ENTERING HARDIN COUNTY AND WEAKENING. NEVERTHELESS...ADDITIONAL SHRA WILL BE LIKELY...WITH ISO TSRA OVER SE TX THIS EVENING...AND ACROSS THE COASTAL WATER INTO LA BY AND AFTER MIDNIGHT. THUS...MADE THESE CHANGES TO THE FORECAST THRU 12Z. OTHERWISE...TEMPS SHOULD FALL A COUPLE OF DEGREES...AND REMAIN NEARLY STEADY AFTER MIDNIGHT...WHICH IS ALREADY DEPICTED IN THE FORECAST. NO OTHER CHANGES MADE. DML PREV DISCUSSION... /ISSUED 622 PM CST TUE JAN 4 2011/ DISCUSSION... 00Z TAF DISCUSSION. AVIATION... ONLY MADE TWEAKS TO ONGOING TAFS BASED ON LATEST OBS...AS PREVIOUS FORECAST SEEMS REASONABLE ALTHOUGH MAJOR UNCERTAINTY REMAINS ON EVOLUTION IN CEILINGS AND VISIBILITIES OVERNIGHT. CURRENT RADAR IMAGERY SHOWS A LARGE CLUSTER OF SHOWERS AND ELEVATED THUNDERSTORMS AROUND THE HOUSTON AREA...WHICH HAVE BEGUN TO SPREAD INTO SOUTHEAST TEXAS AT THIS HOUR. ADDED MENTION OF VCTS TO KBPT WHERE THUNDERSTORMS WILL BE PASSING CLOSEBY THROUGH THE EVENING...AND AMENDMENTS TO THE OTHER AIRPORT TAFS BASED ON RADAR TRENDS ARE LIKELY. IFR CEILINGS HAVE ALREADY STARTED AT KBPT...AND EXPECTING ALL AIRPORTS TO GRADUALLY LOWER TO IFR AND EVEN LIFR OVERNIGHT. VISIBILITIES ARE MORE UNCERTAIN AS COMBINATION OF PRECIPITATION...LOW CEILINGS...AND POSSIBLE SEA FOG INFLUENCES WILL ALL AFFECT HOW LOW IT GOES TONIGHT. LATEST MODELS ARE NOT AS AGGRESSIVE ON LOW VISIBILITIES TONIGHT BUT WILL STILL CALL FOR MVFR/IFR AT ALL AIRPORTS BY 12Z. 05 PREV DISCUSSION... /ISSUED 352 PM CST TUE JAN 4 2011/ DISCUSSION... SFC ANALYSIS SHOWS COASTAL TROF/WARM FRONT LYING OVER THE NWRN GULF. LIGHTNING DATA SHOWS A STRIKE OR TWO UPSTREAM OVER THE MIDDLE TX COAST IN ASSOCIATION WITH APPROACHING WEAK WAVE ALOFT. REGIONAL 88DS FINALLY BEGINNING TO SHOW AN INCREASE IN SHOWER ACTIVITY OVER THE REGION...PRIMARILY OVER SERN/ERN TX ATTM. NO SIGNIFICANT CHANGES WERE MADE TO THE INHERITED FORECAST THIS AFTERNOON. EXPECTING WIDESPREAD SHOWERS TO DEVELOP OVER THE AREA LATER THIS EVENING AS CONTINUED INCREASING MOISTURE INTERACTS WITH THE APPROACHING WAVE ALOFT. DID INSERT PATCHY FOG WORDING NEAR THE COAST AFTER MIDNIGHT AS DEWPOINTS HAVE RISEN TO THE MID 50S...NOW IN THE SAME BALLPARK AS THE CURRENT WATER TEMPS JUST OFF THE COAST. AS THE LOW PUSHES EWD ALONG THE BOUNDARY TOMORROW LOW- LEVEL FLOW WILL BACK AROUND TO THE NORTHWEST PULLING IN DRIER AIR AND SHUTTING OFF THE SHOWERS FROM WEST TO EAST OVER THE COURSE OF THE DAY. THE REMAINDER OF THE WORK WEEK LOOKS DRY AS NWRLY FLOW SETS UP ALOFT AND SFC HIGH PRESSURE BUILDS OVER. NEXT RAIN CHANCES COME OVER THE WEEKEND AS THE NEXT MAJOR STORM SYSTEM CRASHES ASHORE ALONG THE BAJA CALIFORNIA AND CROSSES OLD MEXICO...HELPING INDUCE A SFC LOW OVER TX. WITH AMPLE MOISTURE PROGGED TO ACCOMPANY THIS SYSTEM EXPECT SCATTERED SHOWERS TO DEVELOP...ALTHOUGH THE TIMING DIFFERENCES IN THE GFS/ECMWF HAVE LED TO KEEPING SLIGHTLY LOWER POPS IN THE FORECAST FOR NOW. MUCH COLDER AIR REMAINS PROGGED TO RUSH IN BEHIND THE FRONT AS ARCTIC HIGH PRESSURE RIDGES OVER WITH HIGHS JUST BEYOND THE TIME FRAME OF THIS FORECAST PERIOD ONLY EXPECTED IN THE 40S...AND POSSIBLY STAYING IN THE 30S. STAY TUNED... MARINE... SCEC WINDS POSSIBLE OVER THE WEEKEND AHEAD OF THE DEEPENING LOW OVER TEXAS...OTHERWISE NO FLAGS EXPECTED THROUGH THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... KLCH 56 70 43 62 37 / 70 30 10 10 0 KBPT 55 70 42 63 38 / 70 30 10 10 0 KAEX 54 67 38 60 35 / 70 30 10 10 0 KLFT 55 68 44 61 37 / 70 40 20 10 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 4, 4:16 AM CST, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 416 AM CST TUE JAN 4 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-051030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 416 AM CST TUE JAN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-051030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 416 AM CST TUE JAN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 4, 8:36 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
836 PM CST TUE JAN 4 2011
TXZ180-181-050330-
JASPER TX-TYLER TX-
836 PM CST TUE JAN 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JASPER AND NORTHERN
TYLER COUNTIES UNTIL 930 PM CST...
AT 831 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES WEST OF CHESTER...MOVING
NORTHEAST AT 45 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
COLMESNEIL BY 850 PM...
ROCKLAND BY 855 PM...
EBENEZER BY 910 PM...
BROWNDELL BY 930 PM...
THE PRIMARY THREAT FROM THESE STORMS IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3107 9458 3106 9453 3104 9447 3112 9405
3115 9404 3116 9392 3108 9390 3084 9462
3102 9466
SHAMBURGERSpecial weather statement, Jan 4, 9:25 PM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
925 PM CST TUE JAN 4 2011
TXZ201-215-050415-
HARDIN TX-JEFFERSON TX-
925 PM CST TUE JAN 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDIN AND NORTHERN
JEFFERSON COUNTIES UNTIL 1015 PM CST...
AT 923 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF NOME...MOVING EAST AT 30
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NOME BY 935 PM...
SOUR LAKE BY 940 PM...
CHINA BY 945 PM...
BEVIL OAKS BY 955 PM...
LUMBERTON BY 1005 PM...
BEAUMONT BY 1005 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
LAT...LON 3035 9410 3029 9412 3019 9410 3015 9412
3008 9410 3001 9445 3011 9446 3011 9461
3012 9462 3016 9463
SHAMBURGERSpecial weather statement, Jan 5, 1:30 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
130 AM CST WED JAN 5 2011
LAZ041-042-050800-
JEFFERSON DAVIS LA-CALCASIEU LA-
130 AM CST WED JAN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS AND CALCASIEU
PARISHES UNTIL 200 AM CST...
AT 124 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTHWEST OF MOSS BLUFF...
MOVING EAST AT 35 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
LEBLEU SETTLEMENT BY 140 AM...
IOWA BY 145 AM...
BULLER BY 150 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3042 9300 3022 9289 3020 9306 3022 9323
3032 9328
SWEENEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 1:30 AM CST | Special Weather Statement | LCH | Jefferson Davis | 30 min |
| Jan 5, 3:35 AM CST | Marine Dense Fog Advisory | LCH | 17 hr | |
| Jan 5, 11:57 AM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Jan 4, 8:36 PM CST | Special Weather Statement | LCH | Tyler | 54 min |
| Jan 4, 9:25 PM CST | Special Weather Statement | LCH | Hardin | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.